Alert archive / South Dakota / Frost Advisories in 2020
Frost Advisory 4, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this frost advisory at Sep 9, 2020, 3:36 AM CDT for 14 counties in South Dakota; 7 counties in Minnesota. It took effect at Sep 10, 2020, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2020, 3:36 AM CDT (08:36 UTC)
- In effect from
- Sep 10, 2020, 1:00 AM CDT
- Expired
- Sep 10, 2020, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
All 21 counties
Cottonwood County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Aurora County, SD, Beadle County, SD, Brookings County, SD, Brule County, SD, Davison County, SD, Hanson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 55 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937 WWUS73 KFSD 090836 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 336 AM CDT Wed Sep 9 2020 MNZ071-072-080-081-089-097-098-SDZ038>040-052>062-092100- /O.NEW.KFSD.FR.Y.0004.200910T0600Z-200910T1400Z/ Lincoln-Lyon-Murray-Cottonwood-Nobles-Pipestone-Rock-Beadle- Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha- 336 AM CDT Wed Sep 9 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, east central, south central and southeast South Dakota and southwest Minnesota. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://weather.gov/siouxfalls
5 follow-up statements
469 WWUS73 KFSD 091615 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1115 AM CDT Wed Sep 9 2020 MNZ071-072-080-081-089-097-098-SDZ038>040-052>062-100015- /O.CON.KFSD.FR.Y.0004.200910T0600Z-200910T1400Z/ Lincoln-Lyon-Murray-Cottonwood-Nobles-Pipestone-Rock-Beadle- Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha- 1115 AM CDT Wed Sep 9 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, east central, south central and southeast South Dakota and southwest Minnesota. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://weather.gov/siouxfalls
160 WWUS73 KFSD 092042 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 342 PM CDT Wed Sep 9 2020 MNZ071-072-080-081-089-097-098-SDZ038>040-052>062-100445- /O.CON.KFSD.FR.Y.0004.200910T0600Z-200910T1400Z/ Lincoln-Lyon-Murray-Cottonwood-Nobles-Pipestone-Rock-Beadle- Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha- 342 PM CDT Wed Sep 9 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, east central, south central and southeast South Dakota and southwest Minnesota. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://weather.gov/siouxfalls
278 WWUS73 KFSD 100216 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 916 PM CDT Wed Sep 9 2020 MNZ071-072-080-081-089-097-098-SDZ038>040-052>062-101030- /O.CON.KFSD.FR.Y.0004.200910T0600Z-200910T1400Z/ Lincoln-Lyon-Murray-Cottonwood-Nobles-Pipestone-Rock-Beadle- Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha- 916 PM CDT Wed Sep 9 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, east central, south central and southeast South Dakota and southwest Minnesota. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://weather.gov/siouxfalls
547 WWUS73 KFSD 100920 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 420 AM CDT Thu Sep 10 2020 MNZ071-072-080-081-089-097-098-SDZ038>040-052>062-101400- /O.CON.KFSD.FR.Y.0004.000000T0000Z-200910T1400Z/ Lincoln-Lyon-Murray-Cottonwood-Nobles-Pipestone-Rock-Beadle- Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha- 420 AM CDT Thu Sep 10 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, east central, south central and southeast South Dakota and southwest Minnesota. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://weather.gov/siouxfalls
303 WWUS73 KFSD 101351 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 851 AM CDT Thu Sep 10 2020 MNZ071-072-080-081-089-097-098-SDZ038>040-052>062-101500- /O.EXP.KFSD.FR.Y.0004.000000T0000Z-200910T1400Z/ Lincoln-Lyon-Murray-Cottonwood-Nobles-Pipestone-Rock-Beadle- Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha- 851 AM CDT Thu Sep 10 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have warmed enough that the threat for areas of frost has diminished. $$ For more information from the National Weather Service visit http://weather.gov/siouxfalls
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at Sep 8, 10:32 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Sep 8, 10:32 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 1032 PM CDT Tue Sep 8 2020 .SHORT TERM...(This Evening through Wednesday) Issued at 328 PM CDT Tue Sep 8 2020 With cold air advection and thick clouds across the region today, temperatures have struggled to climb out of the upper 40s. Precipitation continues mainly across northwestern IA, where better forcing remains this afternoon. Expect this to remain the focus of precipitation chances through Wednesday, with the better frontogenesis and vorticity in this portion of the CWA. Some additional frontogenesis moves across east central SD later tonight, bringing chances for showers back (after a bit of a break earlier today). Cloud cover helps moderate tonight's lows somewhat by reducing radiational cooling, with temps falling into the upper 30s and lower 40s. Therefore, not expecting frost tonight. Wednesday's high temperatures do not improve much (if at all) from today's highs due to the lingering CAA and cloud cover. Most locations will be in the upper 40s to mid 50s, with the warmer highs expected across east central SD where cloud cover may decrease enough for some peeks of sunshine. Cooler high temperatures are anticipated across northwestern IA, where showers are expected. Could see record high cold temperatures for September 9th in some locations. .LONG TERM...(Wednesday Night through Tuesday) Issued at 328 PM CDT Tue Sep 8 2020 Surface high pressure begins to work into the region Wednesday night into Thursday. Expect dry weather with the surface high pressure in the area and weak upper level ridging. Temperatures warm slightly but remain below average through the end of the week, with highs in the 60s and 70s by Saturday. Cut off upper level low pressure system starts to move to the north/northeast, reaching our region by Friday. This low brings the next best chance for precipitation across the region. Isolated storms are possible with some weak instability and forcing moving in late Friday and Saturday. Precipitation chances linger into late Saturday/early Sunday as the upper level low continues to slide to east. The rest of the weekend into early next week will bring back near normal temperatures, with even some hints of above average conditions as upper level ridging and surface high pressure build back in. Expect dry conditions as well. Highs Sunday into early next week warm into the upper 70s to mid 80s, with lows predominately in the 50s. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1031 PM CDT Tue Sep 8 2020 Scattered showers will continue through the night into tomorrow across far southeast SD, northeast NE and northwest IA. Some MVFR ceilings will be possible tomorrow within the area of showers. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...SG LONG TERM...SG AVIATION...08
Hazardous weather outlook, Sep 8, 4:16 AM CDT, 23 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 416 AM CDT Tue Sep 8 2020 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-090930- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 416 AM CDT Tue Sep 8 2020 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in South Dakota, 2020Frost Advisories in Minnesota, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.